MAUDE Adverse Event Report: LIVANOVA USA INC. ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA USA INC. ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-95-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that an essenz roller pump 85, used as blood cardioplegia (cpl-b) one, was defective during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz roller pump 85.The incident occurred in munich, germany.Through follow-up communication livanova learned that the issue is apparently sporadic and occurs every now and then.To solve the issue, a loaner roller pump 85 has been installed as cardioplegia blood by a livanova field service representative.Subsequent functional verification testing was completed without issues and the unit was released to the customer.The cockpit logs were provided and analyzed.The analysis confirmed that the error message cu cpl-b defect was associated with the error code 4462, making the user aware of the issue.It is also reported that the pump can be controllable by means the ccu2 in the backup control panel.The 4462 error code indicates that the ccu2 ( associated with the cpl-b pump) was temporarily lost for 7 seconds.However, considering that the pump was still controllable and that issue never reoccurred aftwerwards, it cannot be ruled out that the most likely root causes was a false alarm coming from cockpit (wrong monitoring of cu can messages leading to wrong assumption on missing cu).Complaints database analysis revealed no similar event since unit installation in 2023 and no adverse and concerning trends about the reported failure mode have been triggered by periodical complaints statistical analysis.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22588365
Report Number9611109-2025-00131
Device Sequence Number21180313
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)240612
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-95-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown